Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 352, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 13, 2008, 2:26 PM EDT for Duval County, Nassau County, Florida; 5 counties in Georgia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2008, 2:26 PM EDT (18:26 UTC)
- Expired
- Aug 13, 2008, 3:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Duval County, FL, Nassau County, FL, Brantley County, GA, Camden County, GA, Charlton County, GA, Glynn County, GA, Ware County, GA
The radar
The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 11:00 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 11:59 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 13, 11:59 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1159 AM EDT WED AUG 13 2008
...TORNADO WATCH 825 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
.PUBLIC...TORNADO WATCH 825 IS IN EFFECT UNTIL 6 PM EDT FOR SOUTHEAST
GEORGIA...ITS ADJACENT COASTAL WATERS...AND FOR PORTIONS OF NORTHEAST
FLORIDA. MYRIAD DISTURBANCES ALOFT CONTINUE TO TRAVERSE THE AREA...
DEEPENING THE SURFACE LOW CURRENTLY OVER GEORGIA. ACTIVITY IS
CURRENTLY IMPACTING OUR NORTHERN-MOST GEORGIA COUNTIES WITH BANDS OF
CONVECTION APPROACHING FROM THE WEST. KJAX/KTAE VAD WIND PROFILERS
INDICATE STRONG SPEED SHEAR...RANGING FROM 20 TO 25 KNOTS AT 1 KFT TO
40 KNOTS AT 4 KFT. THIS IS TEMPERED BY DEEP SOUTHWEST WINDS...
PROVIDING ANEMIC DIRECTIONAL SHEAR. AS AFOREMENTIONED SURFACE LOW
TRACKS EAST AND STRENGTHENS...LOWEST LEVEL WINDS MAY BACK ENOUGH TO
THE SOUTH TO PROVIDE OPTIMAL CONDITIONS FOR ROTATING THUNDERSTORMS.
PER LATEST RADAR TRENDS...HAVE RESERVED CATEGORICAL POPS FOR OUR
NORTHERN-MOST COUNTIES...DECREASING TO SCATTERED POPS FOR OUR
SOUTHERN-MOST LOCALES. HAVE DROPPED LAKE WIND ADVISORY AS EXTENSIVE
CLOUDINESS SHOULD HINDER STRONG MIXING. NONETHELESS...WIND SPEEDS TO
NEAR 30 MPH WILL CERTAINLY BE POSSIBLE.
&&
.AVIATION...WILL LET LLWS EXPIRE AT 14Z AS SURFACE-BASED WINDS
WILL INCREASE. ALTHOUGH VFR CONDITIONS WILL DOMINATE...BANDS OF
CONVECTION WILL FREQUENT THE TERMINALS TODAY. MVFR CEILINGS/VSBYS
WILL ACCOMPANY THESE BANDS AS WELL AS POSSIBLE WIND GUSTS TO 30 KNOTS
DUE TO STRONG WINDS NOTED JUST ABOVE THE SURFACE. CONDITIONS ARE
FORECAST TO SLOWLY IMPROVE THIS EVENING AS SURFACE LOW PUSHES AWAY
WITH ATTENDANT SURFACE FRONTAL BOUNDARY CROSSING THE AREA.
TIMING/MOVEMENT OF THIS FRONTAL BOUNDARY IS DIFFICULT AND MVFR
CEILINGS MAY PREVAIL THIS EVENING. WHOLESALE CHANGES MAY BE NEEDED
FOR TAF PERIOD AFTER 00Z.
&&
.MARINE...NO CHANGES IN HEADLINES. LATEST CHECK OF REGIONAL OBS
INDICATE WIND SPEEDS HAVE INCREASED TO AROUND 20 KNOTS WITH MAXIMUM
GUSTS TO NEAR 30 KNOTS NOTED. CONDITIONS WILL FURTHER DETERIORATE
AS SURFACE LOW OVER GEORGIA DEEPENS WHILE ADVANCING EAST...REACHING
THE ATLANTIC WATERS THIS EVENING.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ST AUGUSTINE TO
FLAGLER BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM.
&&
ZAPPE//Hazardous weather outlook, Aug 13, 11:14 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1114 AM EDT WED AUG 13 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1114 AM EDT WED AUG 13 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA...PORTIONS OF NORTHEAST FLORIDA AND THE ADJACENT SOUTHEAST GEORGIA COASTAL WATERS THROUGH 6 PM EDT... LOW PRESSURE OVER GEORGIA WILL TRACK EAST TODAY WITH A TRAILING COLD FRONT EXPECTED TO MOVE ACROSS THE LOCAL FORECAST AREA LATE THIS AFTERNOON AND EVENING. THE LOW IS EXPECTED TO MOVE OFFSHORE THE SOUTHEAST ATLANTIC COAST TONIGHT. STRONG AND VEERING WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE COUPLED WITH MODERATE INSTABILITY WILL SUPPORT THE POTENTIAL FOR ISOLATED TORNADOES AND STRONG DAMAGING WIND GUSTS. THE RISK OF TORNADIC DEVELOPMENT WILL BE ELEVATED ACROSS SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ACROSS NORTHEAST FLORIDA...THE RISK OF TORNADIC DEVELOPMENT WILL BE ELEVATED MAINLY NORTH OF A LINE FROM GAINESVILLE TO JACKSONVILLE. STORMS WILL MOVE QUICKLY EAST NORTHEAST AROUND 30 TO 40 MPH. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH YOUR AREA. THERE WILL BE SEVERAL BANDS OF CONVECTION MOVING ACROSS THE AREA TODAY WHICH MAY CREATE TRAINING STORM TRACKS. WIDESPREAD DAILY RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE TRAILING SURFACE FRONT WILL BEGIN TO STALL ACROSS NORTH CENTRAL FLORIDA THURSDAY AND PROVIDE A FOCUS FOR NUMEROUS MAINLY AFTERNOON STORMS FROM GAINESVILLE TO ST. AUGUSTINE SOUTHWARD WITH PERIODS OF HEAVY RAINFALL POSSIBLE. DRIER AIR WILL BEGIN TO FILTER OVER THE AREA FRIDAY AND SATURDAY... BUT STRONG DYNAMICS AND INSTABILITY WILL SUPPORT THE POSSIBILITY OF A FEW STRONG STORMS THAT MAY PRODUCE HAIL AND GUSTY WINDS. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. AE/ECZ
In the hours before
Special weather statement, Aug 13, 1:08 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 108 PM EDT WED AUG 13 2008 FLZ020>023-GAZ150-163-131815- BAKER-CLINCH-COLUMBIA-HAMILTON-SUWANNEE-WARE- 108 PM EDT WED AUG 13 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... NORTHWESTERN BAKER...COLUMBIA...HAMILTON...EXTREME SOUTHEASTERN CLINCH AND SOUTHERN WARE COUNTIES FOR STRONG WINDS VALID UNTIL 215 PM EDT... AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF BLUE SPRINGS TO 22 MILES WEST OF LURAVILLE...MOVING EAST AT 54 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BLUE SPRINGS...WEST LAKE...SUWANNEE RIVER STATE PARK...DOWLING PARK... NEWBURN...JASPER...LURAVILLE...SUWANNEE SPRINGS...LIVE OAK AND MCALPIN THROUGH 215 PM EDT. EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 45 TO 55 MPH WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TRABERT
Special weather statement, Aug 13, 1:35 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 135 PM EDT WED AUG 13 2008 FLZ020-GAZ150-162>164-131815- CHARLTON-CLINCH-ECHOLS-HAMILTON-WARE- 135 PM EDT WED AUG 13 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN HAMILTON...WESTERN CHARLTON...SOUTHERN CLINCH...CENTRAL WARE AND ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 135 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF JENNINGS...MOVING EAST AT 60 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JENNINGS...STATENVILLE...NEEDMORE AND STEVEN FOSTER STATE PARK THROUGH 215 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TRABERT
Local storm report, Aug 13, 1:48 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND GST LIVE OAK 30.29N 82.99W
08/13/2008 E60 MPH SUWANNEE FL TRAINED SPOTTER
WINDS ESTIMATED AT 55 TO 60 MPH BY A SPOTTER WERE ROCKING
HIS CAR AT 1100 11TH STREET SW IN LIVE OAK.
&&
MKTSpecial weather statement, Aug 13, 2:05 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 205 PM EDT WED AUG 13 2008 GAZ153-154-165-166-131830- COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN- 205 PM EDT WED AUG 13 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN CAMDEN AND SOUTHERN GLYNN COUNTIES FOR STRONG WINDS VALID UNTIL 230 PM EDT... AT 205 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES EAST OF WAVERLY...OR 10 MILES NORTH OF WOODBINE...MOVING EAST AT 48 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAVERLY...DOVER BLUFF...DOCK JUNCTION...COUNTRY CLUB ESTATES...BRUNSWICK...JEKYLL ISLAND...ST. SIMONS...SEA ISLAND AND GLYNN HAVEN THROUGH 230 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TRABERT
Special weather statement, Aug 13, 2:07 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 207 PM EDT WED AUG 13 2008 GAZ164-165-131830- CHARLTON-INLAND CAMDEN- 207 PM EDT WED AUG 13 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CHARLTON AND CENTRAL CAMDEN COUNTIES FOR STRONG WINDS VALID UNTIL 230 PM EDT... AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF COLESBURG TO 12 MILES SOUTHWEST OF HOMELAND...MOVING EAST AT 49 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND...FOLKSTON...WOODBINE AND COLESBURG THROUGH 230 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:52 AM EDT | Gale Warning | JAX | 18 hr | |
| Aug 13, 3:53 AM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 6 hr |
| Aug 13, 1:38 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 52 min |
| Aug 13, 2:08 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Nassau | 52 min |
| Aug 13, 2:29 PM EDT | Special Marine Warning | JAX | 3 hr | |
| Aug 13, 2:38 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 52 min |
| Aug 13, 3:25 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Aug 13, 3:29 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 46 min |
| Aug 13, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Clay, Gilchrist, Putnam and 1 more | 47 min |
| Aug 13, 6:26 PM EDT | Special Marine Warning | JAX | 94 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.